Angioedema due to Angiotensin-Converting Enzyme Inhibitor – Immune System Example

Download free paperFile format: .doc, available for editing

"Angioedema due to Angiotensin-Converting Enzyme Inhibitor" is a wonderful example of a paper on the immune system. A 57-year-old African American man who has suffered hypertension in the past was admitted to a local hospital urgent situation room complaining of inflamed lower lip and chin as he was waking up in the morning. The doctors questioned him over-breathing difficulties, wheezing, or changes in his voice, but he said he had not experienced any (Dimov, 2013). According to him, he was being treated with a mixture of quinapril/hydrochlorothiazide, Accuretic, for the past three years and he has never experienced any negative effect of the drugs (Dimov, 2013).

The doctors decided to switch the same combination of quinapril/hydrochlorothiazide but of a different combination, the Quinaretic, for a period of seven months. This still had no side effects on him. The doctor discontinued all medication from him for three months. Afterward, he was started being medicated on lisinopril, 20 milligrams each day before he eventually developed angioedema (Farhat, 2012).                       In the previous five years, he had experienced severe swelling of his lower lip, chin, and gentle dyspnea for almost three hours after incorporating avocado in his diet (Kufman, 2013).

However, the allergic responses receded instinctively in a duration of fewer than 20 minutes (Dimov, 2013). Presently, he avoids contacting insects, feeding on some food such as avocado, nutshell, and egg-containing diet. He also avoids illegal drugs, herbal treatment, and over the counter medication. Moreover, his family was noted as prone to hypertension.                       He was examined in the emergency room and he was noted to be anxious but without serious distress. His fundamental symptoms included temperatures at 37.1˚c, pulse oximetry was 98 percent on room air, blood pressure measured120/89 mg/Hg, pulse was regular at 90/min, respiration was smooth and recorded 18/min (Farhat, 2012).

It was noted that he has critical edema on his lower lip, chin, normal tongue, and unblocked breathing tubes. His heart rhythms were noted to be regular, at normal heartbeats, and without low sounds or strokes or gallops. His lungs were also plain to auscultation and drumming and the whole abdomen were gentle (Papamanthos, Matiakis, Tsirevelou, Kolokotranis, & Skoulakis, 2009). Consequently, the possibilities for cyanosis edema were negative.

No proofs were found of skin reaction, urticaria, and petechia. The lingering bodily test was ordinary. From the laboratory results, there was ordinary on CBC, chemistry 8, liver`s role, thyroid purposes, ANA, and harmonizing levels of C1q, C2, C4, CH50, and C1 esterase inhibitors.                       In the emergency room, lisinopril was stopped and he was intravenously medicated with 25 grams of methylprednisone, Solu-Medrol, 25 grams of diphenhydramine, Benadryl, 20 grams of famotidine, Pepcid, and 50 grams per hour at 0.9 percent of usual saline (Patel, 2013).

He was admitted for a close check-up of his respiration and general observation in the hospital wards. He was also set on Lopressor to control his body`s blood pressure (Kufman, 2013). By the next day, the symptoms were resolved and he was discharged home on a dosage of methylprednisolone, Medrol, and diphenhydramine for controlling itches, rashes, or swells (Farhat, 2012). Doctors also instructed him to avoid taking ACEIs and ARBs. Moreover, he was advised to continue following up on his medical situation with his major physician in one week`s time.

References

Dimov, V. (2013) Angioedema due to Angiotensin-converting enzyme inhibitor. Retrieved from http://allergycases.blogspot.com/2008/07/angiodema-due-to-angiotensin-converting.htm

Farhat, H. A. (2012). Angiotensin-converting enzyme inhibitor-induced angioedema may not be a class-related event.” Journal of Emergency MedicineTrauma & acute Care, 14, 1-4

Kufman, M. B. (2013). “ACE inhibitor-related Angioedema.” Journal List, 38(3), 170-172

Papamanthos, M., Matiakis, A., Tsirevelou, P., Kolokotranis, A., Skoulakis, H. (2009). Hereditary Angioedema: three case reports, members of the same family.” Journal of Oral & Maxillofacial Research, 1(1), 1-6.

Patel, S. (2013). Visceral Angioedema. Practical Gastroenterology. Retrieved from http://www.practicalgastro.com/pdf/July03/PatelArticle0703.pdf

Download free paperFile format: .doc, available for editing
Contact Us